Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 12, 2018, 6:33 PM CDT for Saint Croix County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2018, 6:33 PM CDT (23:33 UTC)
- Expired
- Jul 12, 2018, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 81 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
402 WWUS83 KMPX 122333 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 633 PM CDT THU JUL 12 2018 MNZ063-WIZ023-024-130015- Washington-Pierce-St. Croix- 633 PM CDT THU JUL 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON... NORTHERN PIERCE AND SOUTHERN ST. CROIX COUNTIES... At 633 PM CDT, a strong thunderstorm was located over River Falls, moving east at 40 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... River Falls, Hudson, Prescott, North Hudson, Bayport, Ellsworth, Afton, Baldwin, Hammond, Roberts, Woodville and Elmwood. This includes Interstate 94 in Wisconsin between mile markers 1 and 31. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4476 9281 4501 9278 4503 9214 4474 9214 TIME...MOT...LOC 2333Z 273DEG 33KT 4489 9261 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:10 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 12, 3:10 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
310 PM CDT Thu Jul 12 2018
.SHORT TERM...(This evening through Friday)
Issued at 315 PM CDT Thu Jul 12 2018
The short term concern remains timing and strength of convection
overnight. Still looking for convective initiation along the weak
surface boundary bisecting the cwa by 00z. This should work
slowly south and east into tonight. Latest SPC mesoanalysis
showing very unstable ahead of the boundary, with MLCAPE to 4000
J/kg forecast into the evening. This combined with PW's to 1.9
inches should be enough for flooding concerns if something
organized develops. At the moment we dropped a flash flood watch
over the southwest cwa for overnight for the antecedent
conditions remaining rather moist especially over Redwood Co.
Various ensemble forecasts showing 1 to 3 inch rainfall totals
possible with the convection across southern MN. The HRRRe was
highlighting the evening convection over the south metro which is
also possible.
Will have to monitor overall convective trends as coverage may
need to be increased or the watch extended if the front
slows/stall to the south. This is also a possibility with the
latest ECMWF showing a slower trend to the front and upper
trough.
We will leave the heat advisory go until expiration as well with
some locations showing indices in the lower 100's.
.LONG TERM...(Friday night through Thursday)
Issued at 315 PM CDT Thu Jul 12 2018
The longer term trends show a cooling trend into early next week
with the more significant cold front moving through Sunday
night/Monday. Looks like we should see at least mid/upper 80s
ahead of this next front into Sunday. Trends indicate more
northwest flow aloft dragging cooler Canadian air south over the
region into early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1235 PM CDT Thu Jul 12 2018
Appears frontal boundary moving into east central MN at this time.
Some -shra tried to develop along this boundary but has since
dissipated. Other overnight convection is exiting to the
northeast with better lower level moisture transport. We still
expect development by late afternoon from near a KRWF-KMSP-KRNH
line and sag slowly southeast during the overnight. Will likely
see IFR cigs/vsbys in heavier TSRA especially this evening. Then
may see at least MVFR cigs develop to the south as the front sags
south. Expecting overall improvement from north to south into
Friday morning with mainly VFR expected. SFC winds N-NW behind
front and s-se ahead of it. Should see mainly a light n wind
develop into Friday.
KMSP...Expect bkn line thunder to affect the metro area into the
evening with MVFR/psbl IFR in heavier thunder. SHould become vfr
late tonight into Friday morning.
/OUTLOOK FOR KMSP/
Friday night...VFR. Variable winds around 5 kts.
Saturday...MVFR possible with a chance of showers & thunderstorms.
Winds E around 5 kts.
Sunday...MVFR possible with a chance of showers & thunderstorms.
Winds NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 8 PM CDT this evening for WIZ023>028.
MN...Heat Advisory until 8 PM CDT this evening for MNZ060>063-068>070-
076>078-083>085-091>093.
Flash Flood Watch through Friday morning for MNZ073>075-082-083-
091-092.
&&
SHORT TERM...DWE
LONG TERM...
AVIATION...DWEHazardous weather outlook, Jul 12, 2:43 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 243 PM CDT Thu Jul 12 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 243 PM CDT Thu Jul 12 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorm activity is expected through the early afternoon in Central MN and West Central WI. More widespread thunderstorm activity is expected to begin during the late afternoon from west central MN, through the Twin Cities into west central WI. There is a slight risk of severe weather with this activity, with damaging winds being the main threat. Thunderstorm is expected to slowly drift south tonight toward southern MN. All activity today and tonight will be capable of producing torrential rainfall and localized flooding. In addition, afternoon heat indices are expected to top out around 100 degrees along and south of a line from New Ulm, to the Twin Cities and Chippewa Falls, WI. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Chances for Thunderstorms will continue through Sunday night. The threat for severe weather is low, but a continued risk for excessive rainfall will exist for south central MN through Friday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed tonight.
In the hours before
Special weather statement, Jul 12, 5:54 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
554 PM CDT THU JUL 12 2018
MNZ060-062-063-070-122345-
Washington-Dakota-Hennepin-Ramsey-
554 PM CDT THU JUL 12 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...NORTHERN
DAKOTA...SOUTHERN WASHINGTON AND SOUTHERN RAMSEY COUNTIES...
At 554 PM CDT, a strong thunderstorm was located over Lilydale, or
over St. Paul, moving east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Woodbury, Burnsville,
Edina, St. Louis Park, Maplewood, Richfield, Cottage Grove and Inver
Grove Heights.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4481 9334 4501 9333 4500 9277 4494 9275
4491 9276 4490 9278 4482 9277 4474 9281
TIME...MOT...LOC 2254Z 279DEG 25KT 4493 9313Special weather statement, Jul 12, 6:11 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 611 PM CDT THU JUL 12 2018 WIZ015-016-130000- Barron-Rusk- 611 PM CDT THU JUL 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RUSK AND NORTHEASTERN BARRON COUNTIES... At 611 PM CDT, a strong thunderstorm was located over Rice Lake, moving east at 30 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Rice Lake, Cameron, Haugen, Weyerhaeuser, Canton, Rice Lake Airport, Mikana and Brill. This includes U.S. Highway 53 between mile markers 137 and 152. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4540 9136 4542 9192 4564 9195 4564 9132 TIME...MOT...LOC 2311Z 261DEG 25KT 4552 9177
Special weather statement, Jul 12, 6:14 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
614 PM CDT THU JUL 12 2018
MNZ073-074-130000-
Brown-Redwood-
614 PM CDT THU JUL 12 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN REDWOOD AND BROWN
COUNTIES...
At 614 PM CDT, a strong thunderstorm was located near Springfield, or
22 miles west of New Ulm, moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Ulm, Sleepy Eye, Springfield, Hanska, Cobden, Essig, New Ulm
Airport and Searles.
This includes U.S. Highway 14 between mile markers 74 and 103, and
near mile marker 106.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4414 9501 4432 9501 4438 9456 4435 9449
4433 9445 4427 9441 4426 9437 4413 9437
TIME...MOT...LOC 2314Z 269DEG 30KT 4424 9491Special weather statement, Jul 12, 6:27 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
627 PM CDT THU JUL 12 2018
MNZ073-074-130100-
Brown-Redwood-
627 PM CDT THU JUL 12 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
Brown...Redwood...
At 626 PM CDT...Thunderstorms with very heavy rain were located over
much of Brown and Redwood Counties. Individual storms were moving
east around 30 mph, but additional storms to the west will move over
much of the same area, which could lead to localized flooding.
LOCATIONS IMPACTED INCLUDE...
New Ulm, Sleepy Eye, Springfield, Morgan, Walnut Grove, Lamberton,
Comfrey, Sanborn, Clements, Revere, Evan and Wanda.
This includes the following highways...
U.S. Highway 14 between mile markers 44 and 103.
U.S. Highway 71 between mile markers 52 and 64.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4433 9558 4444 9471 4439 9467 4440 9464
4435 9449 4427 9442 4425 9436 4418 9437
4411 9492 4411 9509 4419 9510 4420 9559
4430 9560
TIME...MOT...LOC 2326Z 180DEG 0KT 4431 9520Special weather statement, Jul 12, 6:29 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
629 PM CDT THU JUL 12 2018
WIZ015-025-130015-
Barron-Dunn-
629 PM CDT THU JUL 12 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUNN AND SOUTHERN
BARRON COUNTIES...
At 629 PM CDT, a strong thunderstorm was located near Prairie Farm,
or 17 miles southwest of Rice Lake, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Barron, Chetek, Cameron, Prairie Farm, Dallas, Ridgeland, Sumner,
Arland, Sand Creek, Hillsdale and Rice Lake Airport.
This includes U.S. Highway 53 between mile markers 119 and 136.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4520 9156 4521 9167 4512 9167 4516 9209
4538 9208 4542 9191 4541 9154 4522 9154
TIME...MOT...LOC 2329Z 271DEG 30KT 4529 9194Special weather statement, Jul 12, 6:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 633 PM CDT THU JUL 12 2018 MNZ063-WIZ023-024-130015- Washington-Pierce-St. Croix- 633 PM CDT THU JUL 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON... NORTHERN PIERCE AND SOUTHERN ST. CROIX COUNTIES... At 633 PM CDT, a strong thunderstorm was located over River Falls, moving east at 40 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... River Falls, Hudson, Prescott, North Hudson, Bayport, Ellsworth, Afton, Baldwin, Hammond, Roberts, Woodville and Elmwood. This includes Interstate 94 in Wisconsin between mile markers 1 and 31. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4476 9281 4501 9278 4503 9214 4474 9214 TIME...MOT...LOC 2333Z 273DEG 33KT 4489 9261
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:37 AM CDT | Special Weather Statement | MPX | Kanabec | 113 min |
| Jul 12, 6:46 AM CDT | Special Weather Statement | MPX | Kanabec | 3 hr |
| Jul 12, 7:06 AM CDT | Flash Flood Warning | MPX | Kanabec, Mille Lacs | 3 hr |
| Jul 12, 10:26 AM CDT | Areal Flood Warning | MPX | Kanabec, Mille Lacs | 6 hr |
| Jul 12, 10:43 AM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 32 min |
| Jul 12, 11:16 AM CDT | Special Weather Statement | MPX | Chisago | 29 min |
| Jul 12, 2:42 PM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Faribault, Martin, Nicollet, Redwood and 1 more | 16 hr |
| Jul 12, 4:38 PM CDT | Special Weather Statement | MPX | Anoka | 52 min |
| Jul 12, 4:43 PM CDT | Special Weather Statement | MPX | Hennepin | 47 min |
| Jul 12, 4:46 PM CDT | Special Weather Statement | MPX | Redwood | 74 min |
| Jul 12, 5:10 PM CDT | Special Weather Statement | MPX | Brown, Carver, Hennepin, McLeod, Ramsey, Sibley | 65 min |
| Jul 12, 5:18 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Washington | 27 min |
| Jul 12, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 33 min |
| Jul 12, 5:43 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott | 47 min |
| Jul 12, 5:54 PM CDT | Special Weather Statement | MPX | Ramsey | 51 min |
| Jul 12, 6:02 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin | 43 min |
| Jul 12, 6:14 PM CDT | Special Weather Statement | MPX | Brown | 46 min |
| Jul 12, 6:27 PM CDT | Special Weather Statement | MPX | Brown | 93 min |
| Jul 12, 6:40 PM CDT | Special Weather Statement | MPX | Dakota | 50 min |
| Jul 12, 6:47 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 31 min |
| Jul 12, 7:25 AM CDT | Special Weather Statement | MPX | Barron, Polk | 2 hr |
| Jul 12, 11:44 AM CDT | Special Weather Statement | MPX | Polk | 31 min |
| Jul 12, 4:52 PM CDT | Special Weather Statement | MPX | Polk | 53 min |
| Jul 12, 6:11 PM CDT | Special Weather Statement | MPX | Barron | 49 min |
| Jul 12, 6:29 PM CDT | Special Weather Statement | MPX | Barron | 46 min |
| Jul 12, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Rusk | 46 min |
| Jul 12, 6:51 PM CDT | Special Weather Statement | MPX | Barron, Rusk | 84 min |
| Jul 12, 6:57 PM CDT | Flash Flood Warning | MPX | Barron | 3 hr |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.